Hello I'm new to this so not quite sure if I posted this correctly, appo'igies if I haven't. ??
My DSS(asd/adhd, 6) has been on equasym xl now for about 7 weeks. We have been prescribed it to help with his concentration and focus in school. He has Seaver ASD and is non verbal.
Initially I was very nervous but he takes his tablets with a petit filous and has no problem. He stared off on 10mg for the first 4 weeks but we seen no change at all, not with his concentration or his hyperactivity. The Doctor as now increased this to 20mg, he has been on this dose for the past three weeks and as been been up and down, really unsettled and his behaviour got more frequent ( meltdowns as been more frequent) however he is a lot calmer on this dose, The school can't get him to engage at all and there is zero Concentration. This last few days he's been more settled but I'm at a loss of what to do, the 10mg was no change and the 20mg seems to much, as anyone ever experienced this before?
My son was prescribed 10mg of Equasym XL. For him the dose was too high, he was zombie like and hypersensitive to noise. He couldn't concentrate due to the hypersensitivity. Now he takes 5 mg of instant release methylphenidate in the morning, he was emotional for the first few days but now is more settled. Perhaps your son needs to try a different brand.
My son tried several different brands of methylphenidate, both immediate release and XL, and with every one the XL made his symptoms worse. We were lucky to have a psych who was prepared to look at lots of options until we found a meds package that suited him best. Until recently he was taking Ritalin morning, lunch and evening and Atomoxetine (Strattera) in the morning on a 24 hour dose. Immediate release methylphenidate definitely suited him better. He's now on Atomoxetine only (he's 16 so needing less medication now he's older).
I'm not sure about XL versions but with immediate release you can have half tablets so you can be more flexible with dosage. Is it worth asking your consultant to try that instead?